# SDR CA050311001

- Difficulty date: March 9, 2005
- Submitted: April 1, 2005
- Operation: General aviation
- Make and model: Dhav DHC2*
- Aircraft time: 20,784 hours
- Engine: Pwa R985AN14B
- Propeller: Hartzl HCB3R302
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: 399353A1
- Condition: Failed
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

(CAN) DURING CRUISE FLIGHT AT 1200 ASL, THE PILOT REPORTED A MISS IN THE ENGINE ACCOMPANIED WITH A REDUCTION IN CRUISE SPEED. CARB HEAT WAS SELECTED AND ENGINE CHECKS COMPLETED.  SHORTLY THEREAFTER, THE ENGINE BACKFIRED 3 TIMES BUT CONTINUEDTO RUN NORMALLY BUT ROUGHLY.  A PRECAUTIONARY LANDING WAS COMPLETED.  MAINTENANCE INVESTIGATION REVEALED THAT THE NR7 CYLINDER HEAD HAD SEPARATED FROM THE BARREL.
